Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 23, 2014, 4:11 PM CDT for Jackson County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2014, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 23, 2014, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, AL
The radar
The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:23 PM CDT | HEAVY RAIN 0 | 4 Ene Section, AL | SEVERAL INCHES OF WATER IN A GARAGE ON CR 416 OFF MAIN STREET IN DUTTON. DITCHES FULL AND OVERFLOWING IN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WGUS54 KHUN 232111
FFWHUN
ALC071-240015-
/O.NEW.KHUN.FF.W.0022.140623T2111Z-140624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
411 PM CDT MON JUN 23 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JACKSON COUNTY IN NORTHEAST ALABAMA...
* UNTIL 715 PM CDT
* AT 410 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER DUTTON IN SOUTHEASTERN JACKSON COUNTY. TWO TO
THREE INCHES OF RAIN HAS ALREADY FALLEN IN THE LAST HOUR...WITH AN
ADDITIONAL INCH OF RAINFALL POSSIBLE THROUGH 715 PM CDT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3465 8586 3459 8586 3456 8591 3460 8598
3466 8593
$$
122 follow-up statements
111
WGUS74 KHUN 232326
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
626 PM CDT MON JUN 23 2014
ALC071-240015-
/O.CON.KHUN.FF.W.0022.000000T0000Z-140624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
626 PM CDT MON JUN 23 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHEASTERN JACKSON COUNTY...
AT 624 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAD PRODUCED
UPWARDS OF THREE TO FOUR INCHES OF RAIN OVER SOUTHEASTERN JACKSON
COUNTY...SPECIFICALLY OVER THE CITY OF DUTTON. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE APPROACHING THE AREA FROM THE SOUTHEAST...SO
THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT THROUGH 715 PM CDT
THIS EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE... DUTTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3465 8586 3459 8586 3456 8591 3460 8598
3466 8593
$$
12524
WGUS74 KHUN 240000
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CDT MON JUN 23 2014
ALC071-240009-
/O.CAN.KHUN.FF.W.0022.000000T0000Z-140624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON AL-
700 PM CDT MON JUN 23 2014
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT OVER DUTTON. ADDITIONAL HEAVY RAINFALL HAS DEVELOPED
SOUTH AND WEST OF THE ORIGINAL WARNING LOCATION...SO A NEW FLASH
FLOOD WARNING WAS ISSUED FOR THESE AREAS.
LAT...LON 3465 8586 3459 8586 3456 8591 3460 8598
3466 8593
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:48 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 23, 1:48 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 148 PM CDT MON JUN 23 2014 .DISCUSSION... WILL GO WITH NAM/GFS FOR THIS FCST PACKAGE. OTHERWISE TEMPS WERE IN THE MID TO UPPER 80S WITH DEWPOINTS IN THE MID/UPPER 60S. ON THE WX MAP TODAY...THERE WAS A SLOW MOVING UPPER TROF OVER ERN KS/OK AND A WARM FRONT OVER WRN GA. THIS LEAVES THE TN VALLEY IN A VERY WARM/HUMID/UNSTABLE ATMOSPHERE. AS DAYTIME HEATING CONTINUES EXPECT THE COVERAGE OF SHRA/TSRA TO INCREASE ACROSS THE CWA FOR THIS AFTN/EVENING. THE SVR WX THREAT IS LOW BUT A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH/SMALL HAIL AND HVY RAIN. NAM SHOWS THAT THE CHC OF PCPN TONIGHT SHOULD DROP OFF SOMEWHAT...HOWEVER WITH THE UPPER WAVE TO OUR WEST...WILL MAINTAIN CHC POPS FOR OVERNIGHT. TUESDAY/TUESDAY NIGHT...LOOKS TO BE THE BEST TIMEFRAME FOR PCPN AS THE UPPER WAVE MOVES ACROSS THE REGION. NAM MODEL SOUNDINGS ARE SHOWING A POSSIBLE HVY RAIN EVENT WITH PW'S APPROACHING TWO INCHES. ATTM WE COULD SEE A TOTAL OF 2 INCHES OF RAINFALL ACROSS THE CWA FROM TONIGHT THRU WEDNESDAY MRNG. WEDNESDAY THRU FRIDAY...AS THE UPPER TROF MOVES EAST OF THE TN VALLEY...WOULD NOT BE SURPRISED IF MOST OF WEDNESDAY AFTN/EVENING WOULD BE DRY. HOWEVER AFTER MIDNIGHT WEDNESDAY (EARLY THURSDAY MRNG) ANOTHER COUPLE OF UPPER WAVES MAY BRING MORE SHRA/TSRA ACROSS THE CWA...ESPECIALLY ON THURSDAY AND FRIDAY. SATURDAY THRU MONDAY...NEXT WEEKEND AND INTO MONDAY A RIDGE WILL TRY TO BUILD ACROSS THE REGION...THIS SHOULD KEEP POPS ACROSS THE TN VALLEY IN THE 20 TO 30 PERCENT RANGE. TEMPS WILL BE SUMMER LIKE WITH HIGHS IN THE LOW 90S AND MRNG LOWS ARND 70. 07 && .AVIATION... /ISSUED 1258 PM CDT MON JUN 23 2014/ FOR 18Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE MAJORITY OF THE TAF PERIOD. AFTERNOON THUNDERSTORMS COULD LOWER THE VIS AT KMSL TEMPORARILY BUT CIGS SHOULD STAY VFR AT BOTH LOCATIONS. AT THIS TIME EXPECTING STORMS TO END AROUND 00Z OR SHORTLY AFTER...BUT WILL HAVE TO MONITOR TRENDS AND ADJUST TIMING IF NEEDED. MORE SHOWERS WILL DEVELOP AND WINDS WILL INCREASE TO 8-10KTS TOWARDS THE END OF THE TAF PERIOD /15Z/. JMS && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 86 71 89 / 50 80 50 40 SHOALS 71 87 72 90 / 50 80 50 40 VINEMONT 70 86 71 89 / 50 80 50 40 FAYETTEVILLE 68 85 70 87 / 50 80 50 40 ALBERTVILLE 69 85 69 88 / 50 80 50 40 FORT PAYNE 69 85 70 88 / 50 80 50 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 23, 1:26 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 126 PM CDT MON JUN 23 2014 ALZ001>010-016-TNZ076-096-097-241000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 126 PM CDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE TENNESSEE VALLEY. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE AREA FOR THE REMAINDER OF THE WEEK AND THE UPCOMING WEEKEND. THE BEST CHANCES FOR HEAVY RAINFALL IS EXPECTED ON TUESDAY. WITH HIGH AMOUNTS OF MOISTURE IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL AND A RISK OF FLASH FLOODING IS POSSIBLE. RAIN CHANCES WILL CONTINUE...BUT WILL DIMINISH SOMEWHAT DURING THE LATTER PORTION OF THE WORK WEEK AND UPCOMING WEEKEND. GUSTY WINDS AND FREQUENT LIGHTNING ARE POSSIBLE IN THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 1:21 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 PM CDT MON JUN 23 2014
ALZ010-231845-
DE KALB AL-
121 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB COUNTY UNTIL 145
PM CDT...
AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT PAYNE. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...SYLVANIA...FYFFE...POWELL...VALLEY HEAD...
HAMMONDVILLE...PINE RIDGE...SHILOH AND LITTLE RIVER CANYON NP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3436 8566 3436 8567 3434 8568 3430 8572
3449 8594 3460 8573 3447 8558
TIME...MOT...LOC 1820Z 044DEG 2KT 3449 8572
JMS/SSSpecial weather statement, Jun 23, 2:37 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
237 PM CDT MON JUN 23 2014
ALZ001-005-232015-
LAUDERDALE AL-LIMESTONE AL-
237 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 315 PM CDT...
AT 237 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROGERSVILLE...OR 20 MILES WEST OF ATHENS...MOVING NORTHEAST AROUND
15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...LEXINGTON...ANDERSON...LESTER...WHITEHEAD...GOOD
SPRINGS...MT ROZELL AND KINGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3500 8708 3499 8705 3479 8731 3489 8743
3500 8731
TIME...MOT...LOC 1936Z 221DEG 18KT 3489 8731
70/DDSpecial weather statement, Jun 23, 3:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT MON JUN 23 2014
ALZ005-232045-
LIMESTONE AL-
317 PM CDT MON JUN 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIMESTONE COUNTY
UNTIL 345 PM CDT...
AT 316 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELKMONT...LESTER...CAIRO...GOOD SPRINGS...MT ROZELL...LEGGTOWN AND
CARTWRIGHT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3499 8692 3499 8688 3479 8703 3487 8722
3500 8721
TIME...MOT...LOC 2016Z 205DEG 19KT 3490 8709
12Special weather statement, Jun 23, 3:20 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 320 PM CDT MON JUN 23 2014 ALZ009-010-232045- DE KALB AL-JACKSON AL- 320 PM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE KALB AND SOUTH CENTRAL JACKSON COUNTIES UNTIL 345 PM CDT... AT 319 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PISGAH...OR NEAR SCOTTSBORO...MOVING SOUTHWEST AT 10 MPH. PENNY SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBORO...RAINSVILLE...SYLVANIA...FYFFE...HOLLYWOOD...POWELL... SECTION...PISGAH...DUTTON AND SHILOH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3474 8595 3468 8583 3444 8586 3454 8612 TIME...MOT...LOC 2019Z 024DEG 8KT 3465 8593 12
Special weather statement, Jun 23, 3:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 357 PM CDT MON JUN 23 2014 ALZ001>004-232145- LAUDERDALE AL-LAWRENCE AL-COLBERT AL-FRANKLIN AL- 357 PM CDT MON JUN 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...NORTHERN LAWRENCE...SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 445 PM CDT... AT 356 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR LITTLEVILLE...OR 8 MILES NORTHEAST OF RUSSELLVILLE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA... KILLEN...TOWN CREEK...LITTLEVILLE...LEIGHTON AND COURTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3442 8759 3460 8783 3499 8768 3465 8718 TIME...MOT...LOC 2056Z 233DEG 19KT 3457 8761 12
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:21 PM CDT | Special Weather Statement | HUN | DeKalb | 24 min |
| Jun 23, 2:37 PM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Jun 23, 3:17 PM CDT | Special Weather Statement | HUN | Limestone | 28 min |
| Jun 23, 3:20 PM CDT | Special Weather Statement | HUN | Jackson | 25 min |
| Jun 23, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 26 min |
| Jun 23, 3:57 PM CDT | Special Weather Statement | HUN | Lauderdale | 48 min |
| Jun 23, 4:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 13 min |
| Jun 23, 4:14 PM CDT | Special Weather Statement | HUN | Jackson | 46 min |
| Jun 23, 4:20 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 3 hr |
| Jun 23, 4:33 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 42 min |
| Jun 23, 4:38 PM CDT | Special Weather Statement | HUN | Limestone | 52 min |
| Jun 23, 5:32 PM CDT | Special Weather Statement | HUN | Limestone | 43 min |
| Jun 23, 6:09 PM CDT | Special Weather Statement | HUN | Madison | 51 min |
| Jun 23, 6:43 PM CDT | Special Weather Statement | HUN | Jackson | 47 min |
| Jun 23, 6:58 PM CDT | Flash Flood Warning | HUN | Jackson, Marshall | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.